MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565100
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 30, 2020 that a wallflex colonic stent was to be implanted in the colon during a procedure performed on (b)(6) 2020.According to the complainant, during the procedure, outside the patient, the stent prematurely deployed inside the scope when the delivery system was inserted into the scope.Another wallflex colonic stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code 1484 captures the reportable event of stent prematurely deployed.Block h10: a wallflex colonic stent delivery system was received for analysis; the stent was not returned.Visual examination found the outer clear sheath and the inner sheath were returned kinked and the handle was returned slightly bent.No other issues were noted to the delivery system.The reported event of stent premature deployment could not be confirmed.This failure occurred during the procedure and it is not possible to replicate in the laboratory of analysis.Taking all available information into consideration, the investigation concluded that the reported events and the observed failures were likely due to procedural factors encountered during the procedure.It may be that the technique used by the user when the device was inserted through the scope could have caused the kinks in the outer and inner sheath and resulted to premature deployment of the stent.Additionally, how the device was handled or manipulated during the procedure could have caused the handle to be slightly bent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11070099
Report Number3005099803-2020-06294
Device Sequence Number2788586
Product Code MQR
UDI-Device Identifier08714729456575
UDI-Public08714729456575
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model NumberM00565100
Device Catalogue Number6510
Device Lot Number0026097730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1